Menumenu
  • Home
  • Drug safety study Publications

Drug safety study Publications

Drug safety study Publications

  • Lower risk of cancer in patients on metformin in comparison with those on sulfonylurea derivatives: results from a large population-based follow-up study.Abstract

    OBJECTIVE: Numerous studies have suggested a decreased risk of cancer in patients with diabetes on metformin. Because different comparison groups were used, the effect magnitude is difficult to estimate. Therefore, the objective of this study was tfurther analyze whether, and to what extent, use of metformin is associated with a decreased risk of cancer in a cohort of incident users of metformin compared with users of sulfonylurea derivatives

    Ruiter R, Visser LE, van Herk-Sukel MP, Coebergh JW, Haak HR, Geelhoed-Duijvestijn PH, Straus SM, Herings RM, Stricker BH. Diabetes Care. 2012 Jan; 35 (1): 119-24.
  • Risk of cancer in patients on insulin glargine and other insulin analogues in comparison with those on human insulin: results from a large population-based follow-up study.Abstract

    AIMS/HYPOTHESIS: Several publications suggest an association between certain types of insulin and cancer, but with conflicting results. We investigated whether insulin glargine (A21Gly,B31Arg,B32Arg human insulin) is associated with an increased rik of cancer in a large population-based cohort study

    Ruiter R, Visser LE, van Herk-Sukel MP, Coebergh JW, Haak HR, Geelhoed-Duijvestijn PH, Straus SM, Herings RM, Stricker BH. Diabetologia. 2012 Jan; 55 (1): 51-62.
  • Venous thromboembolism prophylaxis after total knee or hip replacement: treatment pattern and outcomes.Abstract

    PURPOSE: To determine the thromboprophylactic treatment pattern and occurrence of venous thromboembolism (VTE), major bleeding, and wound infections in patients undergoing total knee replacement (TKR) or total hip replacement (THR). METHODS: From te PHARMO database, all patients >/= 18 years hospitalized for TKR or THR between January 2003 and September 2008 were selected

    Penning-van Beest FJ, Overbeek JA, Meijer WM, Woodruff K, Jackson J, van der Vis H, van der Linden P, Herings RM. Pharmacoepidemiol Drug Saf. 2011 Sep; 20 (9): 972-8.
  • Dopaminergic drugs and the risk of hip or femur fracture: a population-based case-control study.Abstract

    SUMMARY: The effect of dopaminergic medication on the risk of hip/femur fractures is not clear. Our results showed a nearly twofold increased risk of hip/femur fractures in current dopaminergic drug users. Concomitant use of antidepressants furtherincreased this risk. Fracture risk assessment may be warranted in elderly users of dopaminergic drugs

    Arbouw ME, Movig KL, van Staa TP, Egberts AC, Souverein PC, de Vries F. Osteoporos Int. 2011 Jul; 22 (7): 2197-204.
  • Non-steroidal anti-inflammatory drugs and risk of pulmonary embolism.Abstract

    PURPOSE: Non-steroidal anti-inflammatory drugs (NSAIDs) have been associated with an increased risk of arterial thrombosis, but their effect on venous thrombotic events is less well established. The study aimed to assess the risk of symptomatic pulonary embolism (PE) in patients using NSAIDs and to evaluate any effect of type, dose, and duration of therapy

    Biere-Rafi S, DiNisio M, Gerde s V, Porreca E, Souverein P, Boer A, Buller H, Kamphuisen P. Pharmacoepidemiol Drug Saf. 2011 Jun; 20 (6): 635-42.
  • Use of proton pump inhibitors and risk of hip/femur fracture: a population-based case-control study.Abstract

    Previous studies evaluated the association between proton pump inhibitor (PPI) use and subsequent fracture risk, but they showed ambiguous results. Therefore, the objective was to evaluate this association in a different study population. Our findigs show that there is probably no causal relationship between PPI use and hip fracture risk

    Pouwels S, Lalmohamed A, Souverein P, Cooper C, Veldt BJ, Leufkens HG, de Boer A, van Staa T, de Vries F. Osteoporos Int. 2011 Mar; 22 (3): 903-10.
  • Platelet aggregation inhibitors, vitamin K antagonists and risk of subarachnoid hemorrhage.Abstract

    BACKGROUND: Use of platelet aggregation inhibitors and vitamin K antagonists has been associated with an increased risk of intracranial hemorrhage (ICH). Whether the use of these antithrombotic drugs is associated with an increased risk of subarachoid hemorrhage (SAH) remains unclear, especially as confounding by indication might play a role

    Risselada R, Straatman H, van Kooten F, Dippel DW, van der Lugt A, Niessen WJ, Firouzian A, Herings RM, Sturkenboom MC. J Thromb Haemost. 2011 Mar; 9 (3): 517-23.
  • Combining electronic healthcare databases in Europe to allow for large-scale drug safety monitoring: the EU-ADR Project.Abstract

    PURPOSE: In this proof-of-concept paper we describe the framework, process, and preliminary results of combining data from European electronic healthcare record (EHR) databases for large-scale monitoring of drug safety. METHODS: Aggregated demograpic, clinical, and prescription data from eight databases in four countries (Denmark, Italy, Netherlands, the UK) were pooled using a distributed network approach by generation of common input data followed by local aggregation through custom-built software, Jerboa((c))

    Coloma PM, Schuemie MJ, Trifiro G, Gini R, Herings R, Hippisley-Cox J, Mazzaglia G, Giaquinto C, Corrao G, Peder sen L, van der Lei J, Sturkenboom M. Pharmacoepidemiol Drug Saf. 2011 Jan; 20 (1): 1-11.
  • Risk of recurrent myocardial infarction with the concomitant use of clopidogrel and proton pump inhibitors.Abstract

    BACKGROUND: The association between myocardial infarction (MI) and co-administration of proton pump inhibitors (PPIs) and clopidogrel remains controversial. AIM: To quantify the association between concomitant use of PPIs and clopidogrel and occurrnce of recurrent MI. METHODS: We conducted a case-control study within a cohort of acute MI patients in PHARMO Record Linkage System (1999-2008)

    Valkhoff VE, tJong GW, VanSoest EM, Kuipers EJ, Sturkenboom MC. Aliment Pharmacol Ther. 2011 Jan; 33 (1): 77-88.
  • Use of serotonergic drugs and the risk of bleeding.Abstract

    We assessed several classes of serotonergic drugs in order to evaluate whether they constitute a risk factor for hospitalization for bleeding (gastrointestinal, intracranial, or in the female genital tract). A case-control study was conducted usingdata from the PHARMO record linkage system (RLS). The study population comprised 28,289 cases and 50,786 matched controls

    Verde l BM, Souverein PC, Meenks SD, Heerdink ER, Leufkens HG, Egberts TC. Clin Pharmacol Ther. 2011 Jan; 89 (1): 89-96.